Live Help


Forum Jump
Post New Thread  Reply
Old 28-12-2017, 10:04 PM   #1
Rudy
 
Rudy's Avatar
 
Join Date: Dec 2017
Looking for injection (depot) withdrawal stories.

Was wondering if anyone else experienced injection withdrawal of any type of neuroleptic drug. Because I find that most people experience the same symptoms from withdrawal from neuroleptics and for the same amount of time. Been on a few drugs myself. Does it slowly get worse? Does it last for months?

I have been legally allowed to stop taking a neuroleptic drug (in my case, Clopixol) and I think the withdrawal has started to hit me. But it's not nearly as strong as the oral clopixol withdrawal (which lasted 14 days of major insomnia and anorexia). I have been able to sleep, but I wake up every few hours... which is a lot better than the oral withdrawal. And I can eat, it's just a bit harder. I have a lack of energy, and irritation... but only mild compared to what I experienced with the oral.

Thanks,
Rudy Shields.


Last edited by Rudy : 28-12-2017 at 10:11 PM.
Rudy is offline   Reply With Quote
Old 28-12-2017, 11:53 PM   #2
not_so_insig
It's Bouquet! B-U-C-K-E-T!
 
not_so_insig's Avatar
 
Join Date: Sep 2004
Location: Wales, UK
I am currently:

Are you being weaned onto another drug instead of clopixol? Generally you shouldn't stop any drug suddenly and you should be having gradually less of the depot over a period of weeks. Also as the half life is greater than oral clopixol you shouldn't be getting any side effects/very few. Withdrawing suddenly means that you are at greater risk of becoming ill.

If you are withdrawing suddenly it's best to talk to your team so that you can have a gradual withdrawal unless there's a medical reason you can't eg dangerous side effects.

If you are being weaned onto another drug can you be sure that your symptoms are being caused by clopixol rather than the new drug?

Finally is your mood ok? Generally it sounds like symptoms of low mood rather than being caused by medication.


Last edited by not_so_insig : 29-12-2017 at 12:05 AM.


Wannabe CPN : -)
"He who is tired of Weird Al is tired of life." - Homer Simpson
"I hear those voices that will not be drowned"
Sanity is a nasty disease. The world would be a happier place without it. - Rilic
RIP Kat 4th July 1987- 11th June 2013

Please do not pm me without permission as I find getting PMs very stressful.

not_so_insig is offline   Reply With Quote
Old 29-12-2017, 09:17 PM   #3
Rudy
 
Rudy's Avatar
 
Join Date: Dec 2017

Quote:
Originally Posted by not_so_insig View Post
Are you being weaned onto another drug instead of clopixol? Generally you shouldn't stop any drug suddenly and you should be having gradually less of the depot over a period of weeks. Also as the half life is greater than oral clopixol you shouldn't be getting any side effects/very few. Withdrawing suddenly means that you are at greater risk of becoming ill.

If you are withdrawing suddenly it's best to talk to your team so that you can have a gradual withdrawal unless there's a medical reason you can't eg dangerous side effects.

If you are being weaned onto another drug can you be sure that your symptoms are being caused by clopixol rather than the new drug?

Finally is your mood ok? Generally it sounds like symptoms of low mood rather than being caused by medication.
I am not taking any other neuroleptic drugs, the only reason I was taking them is that I was forced to do it. I would stop cold turkey off any neuroleptic drug because I'm physically healthy and although many people (right down to psychiatrists) have different views on stopping my personal view is that it has to do with physical health if anything ie: body lacking proper nutrients or overloaded with chemicals which has an affect on your behaviors. Once went cold turkey off 900mg seroquel... also experienced heavy withdrawal with that oral drug, although with the injection so far I'm experiencing mild withdrawal comparatively speaking. Also clopixol even according to the psychiatrists (stupid) views is a drug that's not meant to be "weaned" because the way it apparently slowly leaves your body. But I would never wean myself off a drug, always going to stop it once I get the chance.

Also in my opinion there's no such thing as mental "illness" although there is physical illness.

I don't have a "team" or practitioners who work with me anymore.

I know my body quite well, and when I'm off drugs I don't ever experience mood-swings, low energy, irritation, low appetite, or insomnia... so I'm sure it has something to do with the drugs. Maybe the oil that gives the injection the properties to slowly release from your muscle just is sometimes giving me bits of medication and sometimes it doesn't so I experience stronger withdrawal. Because I've started to have mood swings that last anywhere from 20 minutes to a few hours.

Rudy is offline   Reply With Quote
Old 26-01-2018, 06:34 PM   #4
Cheryl88
 
Join Date: Apr 2013
Location: Scotland
I am currently:

I'm was receiving a monthly depot of zuclopenthixol and due to weight gain my psychiatrist is changing me to a daily 10mg aripiprazole tablet. The reason I was on a depot was my refusal to take tablets but I'm assured that the antipsychotics will still be in my system and I won't get unwell again.

I have had negative side effects with the depot but I don't know whether it's the medication or recovering from my first psychotic episode. I hope you manage to get your medication sorted. Thanks for reading.

Cheryl88 is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


Sea Pink Aroma
All times are GMT +1. The time now is 01:23 PM.